Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dr.Frascino, I need your advice
Feb 10, 2008

Good morning Dr.Frascino, I've been recently looking through your archives and am still puzzled. I find myself questioning the integrity of Oral tests. I've read some posts by other readers that have, for the most part, put my mind to rest but am still unsure. I am a student at UC Davis and they only offer either the two-week wait blood test or the Oral Oraquick Advance 20 minute test. Why I waited so long to get tested...beats me. Regardless of my past history since my last sexual encounter was back in high school (5 years ago, and yes, there were MANY partners and I don't feel proud about I) I'm well out of the 'window period'. Now, I've been developing a huge amount of symptoms related to HIV (according to numerous websites) such as Seborrheic Dermatitis localized lightly above my chin and under my bottom lip. It seems to get worse when I get out of the shower. Anyhow, I have had three (3) Oral Oraquick Adv. tests and they have all been Negative. This is all post 5 years from my last encounter. What do you suggest I do doctor? Should I submit the blood test for the two-week wait? I've read numerous things about the inconsistencies of doing the WB test with a negative EIA. What is your opinion Dr. I live in Daly City and in a week or so, I'm heading home, so a donation will def. be made. Have a great day!

P.S. I'm 6' 215 lbs, I can't lose weight - I've tried it all! Would that be HIV related to have a messed up metabolism?

Mikey

Response from Dr. Frascino

Hello Mikey,

Three negative oral OraQuick Advance tests five years after your last potential exposure are definitive and conclusive. HIV is not your problem. Additional testing of any type is not warranted.

Having difficulty losing weight is not a symptom of HIV! (I suggest you join Weight Watchers and a gym!)

Regarding seborrheic dermatitis, the vast majority of cases have absolutely nothing to do with HIV/AIDS. Just like in your case, because you do not have HIV!

Thanks for your donation to the Robert James Frascino AIDS Foundation (www.concertedeffort.org). It's warmly appreciated Mikey. Now stop worrying and start WOO-HOOing (and exercising)!

Dr. Bob



Previous
Should I start PEP treatment?
Next
HIV and AIDS (AIDS DENIALISTS)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement